Arizona, 2005Hail in Arizona, August 2, 2005
August 2, 2005 · NWS TWC · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 2, 1:12 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 2, 1:12 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST TUE AUG 2 2005
.SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE
FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST
ARIZONA IN A MONSOON FLOW PATTERN. THERE WILL BE DAY-TO-DAY
VARIATIONS...BUT IN GENERAL MOISTURE WILL REMAIN PLENTIFUL ENOUGH
FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK.
&&
.DISCUSSION...AN ACTIVATE AFTERNOON AND EVENING CAN BE EXPECTED
THUNDERSTORM WISE TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE
VERY HEAVY DOWNPOURS AND STRONG OUTFLOW WINDS. SO FAR...RADAR HAS
BEEN SHOWING MOST OF THE DEVELOPMENT ACROSS PORTIONS OF SANTA
CRUZ...COCHISE...AND GRAHAM COUNTIES. THE STEERING FLOW WAS FROM THE
EAST TO SOUTHEAST AT LESS THAN 10 MPH. THEREFORE...MOST OF THE
THUNDERSTORMS WILL BE TRACKING WESTWARD THIS EVENING OFF THE HIGHER
ELEVATIONS ACROSS OUR EASTERN ZONES INTO THE LOWER DESERTS. THE
THUNDERSTORMS THAT HAVE DEVELOPED SO FAR TODAY HAVE BEEN LONGER
LIVING MULTICELL STORMS...SO WOULD EXPECT A GOOD CHANCE OF A LARGE
THUNDERSTORM COMPLEX TO FORM OVER SOUTHEAST ARIZONA INTO MEXICO THIS
EVENING. IF THIS HAPPENS...THUNDERSTORMS COULD LINGER OVERNIGHT INTO
THE EARLY MORNING HOURS. LATEST MODELS KEEP THE UPPER HIGH CENTERED
OVER THE CENTRAL UNITED STATES THE NEXT FEW DAYS WHICH WILL MAINTAIN
MOISTURE OVER THE REGION. AN UPPER LOW OVER MEXICO WAS PROGGED TO
SLOWLY TRACK WESTWARD POSSIBLY ENHANCING THUNDERSTORM ACTIVITY
THURSDAY INTO FRIDAY. UNTIL THEN...ISOLATED TO SCATTERED
THUNDERSTORMS CAN BE ANTICIPATED EACH DAY.
&&
.FIRE WEATHER...STILL ENOUGH MOISTURE IN PLACE TO RESULT IN HIGH RH
VALUES DURING THE OVERNIGHT HOURS FOR ALL BUT THE FAR EASTERN
AREAS...WHERE SOME TEMPORARY DRYING (ALBEIT SLIGHT) HAS TAKEN PLACE
AT THE SURFACE. A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO
CONTINUE IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED
SHOWERS/THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS
AFTER TODAY.
&&
.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.CLIMATE.....JULY HIGHLIGHTS...
...ALL-TIME WARMEST MONTH ON RECORD...
...WARMEST AND 11TH DRIEST JULY ON RECORD...
...2ND LATEST START TO THE ANNUAL MONSOON...
...LONGEST STRETCH WITH HIGHS OF 100 DEGREES OR GREATER...
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JD
FIRE WEATHER/AVIATION...CS
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:15 PM MST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1215 PM MST TUE AUG 2 2005
AZZ019-029>035-031900-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1215 PM MST TUE AUG 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA...ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SYNOPSIS...PLENTY OF MONSOON MOISTURE REMAINS FROM THE WESTERN
DESERTS TO THE CHIRICAHUAS. LESS CLOUDINESS TODAY SHOULD RESULT IN
MORE ACTIVE THUNDERSTORMS REGION WIDE. STORMS WILL PROPAGATE OFF
HIGHER TERRAIN INTO THE STRONGLY HEATED LOWER ELEVATIONS DURING THE
AFTERNOON AND EVENING.
DISCUSSION...WHILE SHEAR REMAINS VERY WEAK...15-25 KT OF EASTERLY
MID LEVEL FLOW FLOWING BELOW FOUR CORNERS HIGH MAY INCREASE THREAT
OF SEVERE THIS AFTERNOON COMPARED TO THE PAST FEW DAYS...WITH GUSTY
WINDS IN STRONGEST CELLS. MODERATE INSTABILITY AND STEEP LOW LEVEL
LAPSE RATES INDICATE GENERALLY PULSE CELLS BUT A FEW MULTICELLULAR
STORMS MAY OCCUR LATE THIS AFTERNOON...ESPECIALLY NEAR INTERSECTING
OUTFLOWS. AGAIN THE MAIN THREAT WILL BE FLASH FLOODING...DUE TO SLOW
STORM MOVEMENT...WITH ELEVATED CONCERNS OVER SANTA CRUZ AND PIMA
COUNTIES WHERE HEAVY RAINS HAVE OCCURED THE PAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS
THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT
ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE
MOVES TOWARD THE REGION FROM THE GULF OF MEXICO.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SHOEMAKER
Hail, Cochise
- When
- August 2, 3:20 PM MST to 3:28 PM MST
- Where
- Cochise County, 1 mi N of Benson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.983, -110.300
Three quarter inch hail was reported by a trained spotter in the Town of Benson.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 2 to 5, 20055 deaths · 8 events
- Flash Flood in Arizona, August 2, 20051 death · $5,000 · 1 event
- Lightning Strike in Utah, August 2, 20051 death · 1 event
- Flash Flood in Arizona, August 2, 2005$1.0 million · 1 event
- Lightning Strike in Vermont, August 2, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, August 2, 2005$50,000 · 1 event
- Damaging Wind in New York, August 2, 2005$50,000 · 50 kt wind · 1 event
- Flash Flood in California, August 2, 2005$40,000 · 1 event
- Flash Flooding in Utah, August 2, 2005$35,000 · 3 events
- Lightning Strike in Vermont, August 2, 2005$25,000 · 1 event
- Heat in New Jersey, August 2 to 5, 200517 events
- Flood in Alaska, August 2 to 3, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469250.